MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 24"(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 24"(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8807
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested and the following was obtained: specific number of devices with needle pull off in this procedure.The instrumentalist opened a dozen packs each containing 5 needles of which 3 out of 5 were defective.How was case completed? the case was completed with the same device but belonging to a different lot.How long was the procedure delayed due to this issue? the delay on the procedure is not quantifiable but has resulted in an increase during aortic clamping.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? there were no unexpected outcomes or complications.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.The patient's treatment has not been altered.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm if the device(s) will be returned.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the needle detached from the suture without exerting traction.The event led to an increase in the duration of the intervention during aortic clamping.The patient's treatment had not been altered.There were no adverse patient consequences reported.The case was completed with the same device but belonging to a different lot.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 09/16/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3: it was reported that the device had performance pull off suture needle.It was received for analysis an opened sample of product code m8807, lot meb993.The complaint sample was not received for evaluation.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 24"(60CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8612462
Report Number2210968-2019-81400
Device Sequence Number11393735
Product Code GAW
UDI-Device Identifier10705031046252
UDI-Public10705031046252
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberM8807
Device Lot NumberMEB993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date09/16/2019
Patient Sequence Number1